MAUDE Adverse Event Report: COOK INC UPJ OCCLUSION BALLOON CATHETER; EZL CATHETER, RETENTION TYPE, BALLOON

COOK INC UPJ OCCLUSION BALLOON CATHETER; EZL CATHETER, RETENTION TYPE, BALLOON
Model Number G14337
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter name and address: postal code: (b)(6).Pma/510k #: k183323.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a percutaneous nephrolithotomy using a upj occlusion balloon catheter, foreign matter was discovered inside of the adapter.The user connected the inflation adapter to the balloon catheter and tried to inject contrast medium but failed.The user checked the complaint adapter and found a foreign matter inside the adapter.The foreign matter was white and looked like glue.The white foreign matter came out from the adapter and disappeared during the procedure.The user opened same type device and connected the adapter to the same balloon catheter.The new adapter was used without problem and the procedure was completed.There have been no adverse effects to the patient reported.
 
Additional Manufacturer Narrative
Event summary: as reported, during a percutaneous nephrolithotomy using a upj occlusion balloon catheter, foreign matter was discovered inside of the adapter.The user connected the inflation adapter to the balloon catheter and tried to inject contrast medium but failed.The user checked the complaint adapter and found a foreign matter inside the adapter.The foreign matter was white and looked like glue.The white foreign matter came out from the adapter and disappeared during the procedure.While attempting to adjust the adaptor many times and tightening it strongly, a piece of the adapter broke off.While replacing the adaptor, the user discovered the foreign substance in the proximal end of the balloon catheter.The user opened same type device and connected the adapter to the same balloon catheter.The new adapter was used without problem and the procedure was completed.There have been no adverse effects to the patient reported.Investigation - evaluation: reviews of the complaint history, device history record, instructions for use, manufacturing instructions, and quality control procedures and a visual inspection of the device were conducted during the investigation.Only the t-fitting of a upj occlusion balloon catheter was returned for investigation.The t-fitting was broken.The o-ring appeared to be severed and had a flash in the middle that was still attached to the fitting.The o-ring was adhered to the fitting and was unable to be removed from the fitting.The connecting cap appeared to be occluded with an unknown clear substance.When attempting to pass a wire guide through the connecting cap, the connecting cap was closed with the substance.The end cap appeared fine and had no occlusion.A document-based investigation evaluation was performed.No related nonconformances were recorded, and no additional lot-related complaints have been received.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.The device is provided with instructions for use which state, "upon removal from the package, inspect the product to ensure no damage has occurred." the returned device was found to have a connecting cap occluded with excess glue, which prevented the injection of contrast fluid.The cause of the event was determined to most likely be a manufacturing quality deficiency.The employee responsible for the production of the device has been retrained.Cook will continue monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Additional information: b5.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 12jan2021: while attempting to adjust the adaptor many times and tightening it strongly, a piece of the adapter broke off.While replacing the adaptor, the user discovered the foreign substance in the proximal end of the balloon catheter.

Brand Name
UPJ OCCLUSION BALLOON CATHETER
Common Device Name
EZL CATHETER, RETENTION TYPE, BALLOON
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11132766
Report Number1820334-2021-00034
Device Sequence Number11540987
Product Code EZL
UDI-Device Identifier00827002143371
UDI-Public(01)00827002143371(17)230402(10)13105022
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/02/2023
Device Model NumberG14337
Device Catalogue Number028006
Device Lot Number13105022
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2021
Initial Date Received by Manufacturer 12/25/2020
Supplement Date Received by Manufacturer01/12/2021
02/19/2021
Initial Report FDA Received Date01/07/2021
Supplement Report FDA Received Date01/20/2021
03/08/2021
Patient Sequence Number1